Journal of Combinatorial Optimization

, Volume 31, Issue 3, pp 1134–1141 | Cite as

On the efficiency index of a graph



A graph \(G\) has an efficient dominating set \(D \subseteq V(G)\) if \(D\) dominates every vertex exactly once. In this paper we introduce the study of the family \({S_k}\) of graphs for which every \(G-S\) is efficiently dominatable for \(0 \le |S|\le k\). Assuming that \(G\) is efficiently dominatable, the efficiency index is the largest value k for which \(G\) is in \(S_k\). A graph \(G\) will be called super-efficient if every induced subgraph is efficiently dominatable. We give some characterizations for trees, grids, cylinders and torii to be super-efficient.


Dominating sets Grids Cylinders Torii 


  1. Bange DW, Barkauskas AE, Slater PJ (1978) Disjoint dominating sets in trees. Sandia Laboratories Report SAND 78–1087JGoogle Scholar
  2. Bange DW, Barkauskas AE, Slater PJ (1988) Efficient dominating sets in graphs. In: Ringeisen RD, Roberts FS (eds) Applications of discrete mathematics. SIAM, Philadelphia, pp 189–199Google Scholar
  3. Bange DW, Barkauskas AE, Slater PJ (1986) Efficient near-domination of grid graphs. Congr Numer 58:83–92MathSciNetGoogle Scholar
  4. Bange DW, Barkauskas AE, Host LH, Slater PJ (1996) Generalized domination and efficient domination in graphs. Discrete Math 159:1–11MathSciNetCrossRefMATHGoogle Scholar
  5. Barbosa R, Slater PJ (2012) On efficient dominating sets in simplicial graphs. J Comb Math Comb Comput 81:129–134MathSciNetMATHGoogle Scholar
  6. Biggs N (1973) Perfect codes in graphs. J. Combin Theory Ser B 15:289–296MathSciNetCrossRefMATHGoogle Scholar
  7. Tamizh Chelvam T, Mutharasu S (2011) Efficient domination in Cartesian products of cycles. J Adv Pure Math 3:42–49MathSciNetCrossRefGoogle Scholar
  8. Dejter IJ (2008) Perfect domination in regular grid graphs. Australas J Comb 42:99–114MathSciNetMATHGoogle Scholar
  9. Grinstead DL, Slater PJ (1990) Fractional domination and fractional packing in graphs. Congr Numer 71:153–172MathSciNetMATHGoogle Scholar
  10. Grinstead DL, Slater PJ (1994) A recurrence template for several parameters in series-parallel graphs. Discrete Appl Math 54:151–168MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.Instituto de InformaticaUniversidade Federal de GoiasGoiâniaBrazil
  2. 2.Department of Computer Science and Department of Mathematical SciencesUniversity of AlabamaHuntsvilleUSA

Personalised recommendations